CaltechAUTHORS
  A Caltech Library Service

Shock wave propagation through a model one dimensional heterogeneous medium

Agrawal, Vinamra and Bhattacharya, Kaushik (2014) Shock wave propagation through a model one dimensional heterogeneous medium. International Journal of Solids and Structures, 51 (21-22). pp. 3604-3618. ISSN 0020-7683. https://resolver.caltech.edu/CaltechAUTHORS:20141023-102817916

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20141023-102817916

Abstract

We study the problem of impact-induced shock wave propagation through a model one-dimensional heterogeneous medium. This medium is made of a model material with spatially varying parameters such that it is heterogeneous to shock waves but homogeneous to elastic waves. Using the jump conditions and maximal dissipation criteria, we obtain the exact solution to the shock propagation problem. We use it to study how the nature of the heterogeneity changes material response, the structure of the shock front and the dissipation.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/j.ijsolstr.2014.06.021DOIArticle
http://www.sciencedirect.com/science/article/pii/S0020768314002534PublisherArticle
ORCID:
AuthorORCID
Bhattacharya, Kaushik0000-0003-2908-5469
Additional Information:© 2014 Elsevier Ltd. Received 26 December 2013; Received in revised form 15 May 2014; Available online 15 July 2014. We are grateful to G. Ravichandran for numerous discussions and many insightful comments during the course of this work. This work was made possible by the financial support of the US Air Force Office of Scientific Research through the Center of Excellence in High Rate Deformation Physics of Heterogeneous Materials (Grant: FA 9550-12-1-0091).
Funders:
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)FA 9550-12-1-0091
Subject Keywords:Heterogeneous materials; Shock waves; Impact; Hugoniot
Issue or Number:21-22
Record Number:CaltechAUTHORS:20141023-102817916
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20141023-102817916
Official Citation:Vinamra Agrawal, Kaushik Bhattacharya, Shock wave propagation through a model one dimensional heterogeneous medium, International Journal of Solids and Structures, Volume 51, Issues 21–22, 15 October 2014, Pages 3604-3618, ISSN 0020-7683, http://dx.doi.org/10.1016/j.ijsolstr.2014.06.021. (http://www.sciencedirect.com/science/article/pii/S0020768314002534)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:50728
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:23 Oct 2014 19:05
Last Modified:03 Oct 2019 07:26

Repository Staff Only: item control page